Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

November 3, 2021Karnes County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Nov 3, 2021, 3:36 PM CDT for Karnes County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 3, 2021, 3:36 PM CDT (20:36 UTC)
Expired
Nov 3, 2021, 4:15 PM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.75 in
Wind
30

County Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

310 
WWUS84 KEWX 032036
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
336 PM CDT Wed Nov 3 2021
 
TXZ222-032115-
Karnes TX-
336 PM CDT Wed Nov 3 2021

...A strong thunderstorm will impact portions of central Karnes
County through 415 PM CDT...

At 336 PM CDT, Doppler radar was tracking a strong thunderstorm near
Falls City, or 8 miles west of Karnes City, moving east at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Karnes City, Falls City, Cestohowa, Hobson, Coy City, Paweleville,
Helena and Pana Maria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2893 9813 2909 9791 2914 9780 2887 9773
      2881 9808
TIME...MOT...LOC 2036Z 251DEG 18KT 2892 9804 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Nov 3, 2:46 PM CDT, 50 minutes earlier.

Area forecast discussion, Nov 3, 2:46 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
246 PM CDT Wed Nov 3 2021

.SHORT TERM (Tonight through Thursday Night)...

The cold front continues to move slowly southward. At 2 PM it was
stretched from near Gonzales to Hondo to Del Rio. It will continue
to push southward into the evening. It should be south of our CWA by
the start of this period. Showers and thunderstorms will continue
along the front into the evening. The airmass ahead of the boundary
is quite moist and some heavy downpours will be possible across the
southern part of the area. Models are still bullish on POPs
tonight, but it looks like coverage will be sparser. Rainfall
amounts should be lower as well with drier air moving in behind the
front. Rain chances will decrease further Thursday as the front
moves out of Texas to the south. Thursday night will be dry with
high pressure moving in.

The airmass behind the front is much cooler and drier. Low
temperatures Thursday morning will be around 15 degrees lower than
today. The northern half of the CWA will be in the 40s with 50s to
the south and along the Rio Grande. High temperatures Thursday will
be in the 50s and lower 60s. Friday morning lows will drop a few
degrees more with most of the area in the 40s.

&&

.LONG TERM (Friday through Wednesday)...

A northwest to north wind flow aloft is forecast to dominate south
central Texas on Friday through Saturday. From Saturday evening
through Sunday evening, several upper level short waves are forecast
to push across central Texas with minimal impact to our area. By
Monday, a long wave trough over the western US will slowly push into
the four corners region and then over the Southern Plains by
Wednesday. This feature will drive our next chance for rain as a cold
front moves over central and south central Texas between Wednesday
and Wednesday evening.

In the meantime, after a cool start of the day on Friday, high
temperatures are expected to reach the mid to upper 60s. A surface
southerly flow is anticipated for the upcoming weekend with highs in
the 70s and even 80s across the southern part of south central Texas.

As far as cloud coverage goes, it could linger around for most of
Friday morning into the early afternoon, with partly cloudy skies
afterward. Similar conditions for both Saturday and Sunday mornings
with partly cloudy skies during the afternoon.

As above mentioned, we may have a slight chance for rain on Wednesday
into Wednesday evening with drier conditions expected for the latter
part of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              48  58  47  67  48 /  40  10   0   0   0
Austin Bergstrom Intl Airport  47  59  45  67  45 /  50  10   0   0   0
New Braunfels Muni Airport     48  59  46  68  47 /  60  20   0   0   0
Burnet Muni Airport            46  56  45  65  46 /  30  -    0   0   0
Del Rio Intl Airport           54  62  52  70  54 /  50  10  -   -    0
Georgetown Muni Airport        46  57  45  65  45 /  30  -    0   0   0
Hondo Muni Airport             50  61  46  70  49 /  60  30   0   0   0
San Marcos Muni Airport        48  59  45  68  45 /  50  10   0   0   0
La Grange - Fayette Regional   50  60  47  68  46 /  70  20   0   0   0
San Antonio Intl Airport       50  59  48  68  50 /  60  30   0   0   0
Stinson Muni Airport           52  62  50  70  51 /  70  30   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...05
Long-Term...17
Decision Support...Hampshire
Hazardous weather outlook, Nov 3, 3:21 AM CDT, 12 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
321 AM CDT Wed Nov 3 2021

TXZ171>173-183>194-202>209-217>225-228-040830-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
321 AM CDT Wed Nov 3 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Locally heavy rainfall of 1 to 2 inches is possible today into
this evening. WPC has indicated a Marginal Risk of Excessive
rainfall along and east of a Mountain Home to Sabinal to Carrizo
Springs line. Due to lingering moist soils, cannot rule out some
spots of urban and small stream flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Nov 3, 3:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
336 PM CDT Wed Nov 3 2021

TXZ222-032115-
Karnes TX-
336 PM CDT Wed Nov 3 2021

...A strong thunderstorm will impact portions of central Karnes
County through 415 PM CDT...

At 336 PM CDT, Doppler radar was tracking a strong thunderstorm near
Falls City, or 8 miles west of Karnes City, moving east at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Karnes City, Falls City, Cestohowa, Hobson, Coy City, Paweleville,
Helena and Pana Maria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2893 9813 2909 9791 2914 9780 2887 9773
      2881 9808
TIME...MOT...LOC 2036Z 251DEG 18KT 2892 9804

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 10:07 AM CDTAreal Flood AdvisoryEWXKerr87 min
Nov 3, 10:24 AM CDTAreal Flood AdvisoryEWXBandera, Kendall, Kerr111 min
Nov 3, 2:13 PM CDTAreal Flood AdvisoryEWXBexar2 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.